| ultracet |
This combination medication is used to treat acute pain. It is only recommended for short-term use (5 days or less).
- Store at room temperature between 59 and 86 degrees F (15 and 30 degrees C) away from light and moisture.
- If overdose is suspected, contact your local poison control center or emergency room immediately.
- Symptoms of overdose may include: slow/shallow breathing, unusually slow heartbeat, loss of consciousness, seizures, severe nausea, yellowing eyes or skin, dark urine, stomach pain, extreme fatigue.
Acetaminophen; Tramadol Ultracet
- Take Ultracet by mouth usually every 4 to 6 hours as needed; or as directed by your doctor.
- It may be taken with or without food but may work more quickly when taken on an empty stomach.
- Take Ultracet exactly as prescribed.
- Do not increase your dose, take it more frequently, or use it for a longer period of time than prescribed because Ultracet can be habit-forming.
- Also, if used for an extended period of time, do not suddenly stop using Ultracet without your doctor s approval.
- Ultracet contains acetaminophen.
- Do not take more acetaminophen than recommended (see Side Effects section).
- When used for an extended period, Ultracet may not work as well and may require different dosing.
- Talk with your doctor if Ultracet stops working well.
- Do not take more than 8 tablets in a single day (24 hours).
- Drowsiness, constipation, nausea, diarrhea, dizziness, or dry mouth may occur.
- If any of these effects persist or worsen, notify your doctor.
- Tell your doctor immediately if any of these serious side effects occur: loss of appetite, unusual weight loss, trouble sleeping, increased sweating, or trouble urinating (males only).
- Tell your doctor immediately if any of these unlikely but serious side effects occur: vomiting.
- Tell your doctor immediately if any of these highly unlikely but very serious side effects occur: chest pain, severe headache, blurred vision, ringing in the ear(s), fainting, irregular heartbeat, seizures, trouble swallowing, black stool, mental/mood changes.
- If you do not have liver problems, the adult maximum dose of acetaminophen is 4 grams per day (4000 milligrams).
- If you take more than the maximum daily amount, it may cause serious (possibly fatal) liver disease.
- Tell your doctor immediately if you have any of the following symptoms of liver damage: severe nausea, yellowing eyes or skin, dark urine, stomach pain, extreme fatigue.
- An allergic reaction to Ultracet is unlikely, but seek immediate medical attention if it occurs.
- Symptoms of an allergic reaction include: rash, severe dizziness, itching, swelling, trouble breathing.
- If you notice other effects not listed above, contact your doctor or pharmacist.
- Tell your doctor your medical history, especially of: liver disease, kidney problems, seizure disorder, drug or alcohol dependency, lung/breathing problems, any allergies (especially to codeine).
- Ultracet may make you dizzy or drowsy; use caution engaging in activities requiring alertness such as driving or using machinery.
- Avoid alcoholic beverages.
- This product contains acetaminophen.
- Acetaminophen may cause liver damage.
- Daily use of alcohol, especially when combined with acetaminophen, may increase your risk for liver damage.
- Check with your doctor or pharmacist for more information.
- Caution is advised when using Ultracet in the elderly because they may be more sensitive to the effects of Ultracet.
- Ultracet should be used only when clearly needed during pregnancy.
- Discuss the risks and benefits with your doctor.
- It is not known whether Ultracet passes into breast milk.
- Because of the potential risk to the infant, breast-feeding while using Ultracet is not recommended.
- Consult your doctor before breast-feeding.
- Tell your doctor of all prescription and nonprescription medication you may use, especially: carbamazepine, narcotic pain relievers (e.g., codeine), quinidine, digoxin, antidepressants (e.g., tricyclics such as amitriptyline or SSRIs such as fluoxetine or paroxetine), blood thinners (e.g., warfarin), triptan -type migraine drugs (e.g., sumatriptan, zolmitriptan), MAO inhibitors (e.g., furazolidone, isocarboxazid, linezolid, moclobemide, phenelzine, procarbazine, selegiline, tranylcypromine), sibutramine, nefazodone, venlafaxine.
- Tell your doctor if you take other drugs that may increase your risk of seizures such as: theophylline, caffeine, adrenalin-like drugs (e.g., amphetamine, methylphenidate), isoniazid, tacrine, salicylates, donepezil.
- Tell your doctor if you take any drugs that cause drowsiness such as: medicine for sleep, sedatives, tranquilizers, anti- anxiety drugs (e.g., diazepam), psychiatric medicines (e.g., phenothiazines such as chlorpromazine), anti-seizure drugs (e.g., topiramate), muscle relaxants, certain antihistamines (e.g., diphenhydramine).
- Acetaminophen is an ingredient in many nonprescription products and in some combination prescription medications.
- Read the labels carefully before taking other pain relievers, fever reducers, or cold products to see if they also contain acetaminophen.
- Consult your pharmacist if you are uncertain if your other prescription or nonprescription products contain acetaminophen.
- (Also see adult maximum daily dose information in Side Effects section).
- Check the labels on all your medicines (e.g., cough-and-cold products) because they may contain drowsiness-causing ingredients.
- Ask your pharmacist about the safe use of these products.
- Do not start or stop any medicine without doctor or pharmacist approval.